MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

NUVASIVE, INC. NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 1881500
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a posterior fixation procedure was performed utilizing the pulse system navigation for pedicle screw placement.After a pedicle screw was inserted at an unknown spine level, a confirmation scan was conducted and found the screw was placed more medial than intended.The screw was removed and the same screw was repositioned in the correct orientation using a freehand technique.Pulse system navigation was not used for the remainder of the procedure.Following the procedure, a system accuracy check was performed and the system was found to be calibrated appropriately with no inaccuracy.No patient impact was reported as a result of the event.
 
Additional Manufacturer Narrative
The investigation is in progress.Upon completion of the investigation, a supplemental report will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Per the initial reporter, following the case, the system's navigational accuracy was tested and found to be operating as intended with no issues.The system logs were subsequently exported and evaluated.A review of the system logs was unable to identify any issue related to the reported event as the system was found to be operating as designed.The system logs also indicated the user had connected to the imaging system multiple times and that the chosen dicom was selected three minutes after the read from network.Although a definitive cause cannot be determined, these two events indicate potential network issues at the customer site, which may have resulted in a communication delay.As a potential result of this delay, it is possible the user did not select the most recent dicom before completing the registration process and therefore did not use the most recent navigational position information.Labelling review: "warnings, cautions and precautions.If system data acquisition seems inaccurate or if the software application does not initiate or malfunctions during use, and recommended steps to restore the system are not successful, abort use of the system." "intra-operative warnings.Assess navigational accuracy repeatedly throughout a procedure when using a surgical navigation system.A) reconfirm accuracy by positioning the navigated instrument tip on an identifiable anatomical landmark and comparing the actual tip location to that displayed by the system.B) if the stereotaxic navigation system does not appear to be accurate despite troubleshooting (e.G., resetting the system), do not rely on the navigation system." ".Movement of the patient during the course of 3d radiographic image acquisition may result in inaccurate measurements.Efforts to immobilize the patient during data acquisition should be taken to restrict patient movement.If patient movement during data acquisition is observed or suspected, re-start the data acquisition process in order to ensure accurate image." ".Capturing the patient reference arrays for registration can happen before you drape or after you remove the drape from the patient reference arrays during 3d image acquisition for navigation.Make sure to gently drape over the patient reference arrays, ensuring the arrays are not bumped or moved in this process.Any movement of the arrays during this process could require a re-capture of the arrays, or even re-scan of the patient if the registration accuracy is not adequate.".

Brand Name
NUVASIVE PULSE SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key16552917
Report Number2031966-2023-00047
Device Sequence Number11486242
Product Code OLO
UDI-Device Identifier00887517990792
UDI-Public887517990792
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K210574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1881500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RELINE MAS PEDICLE SCREW
Patient SexPrefer Not To Disclose